DVT

Has anyone had a DVT since surgery or chemo….or parp inhibitors?  I’ve just been diagnosed with one. I’ve also been told that cancer and cancer treatment can cause DVT’s.  

Comments

  • Hi @LUCY_BC Yes, Deep Vein Thrombosis (blood clot) is quite common during or post treatment, but usually a surprise when they call to say one has shown up on your scan, which I assume is the case with you.  For me it was a clot in the lung that they believe broke off from a larger one in my leg. I was immediately put on an injectable blood thinner to break it up and then later on an oral blood thinner that I will take forever to keep new clots from forming.  Any surgery can have this as a side effect. It's not limited to cancer. But generally you'll see risks of DVP listed for most of the drugs that are used to treat us as well.  I was lucky.  It was five years before I had the first, and only one. Most of my personal network had one much earlier on, so have been on blood thinners a lot longer than me. 

    One more med to remember to take has become just a minor inconvenience in the grand scheme.  Injecting myself at the beginning (and process may be different in BC) wasn't fun but much easier than I had expected.  

    Hope hearing this is quite normal helps relieve any anxiety.  
     <3 
Sign In or Register to comment.